Childhood Diseases

Question
Posted by: Worried | 2009/05/28

Q.

Panafcort while breastfeeding

Doctor, today is my 2nd day on Panafcort 5mg (4 tablets a day for 5 days to treat a bad case of sinusitus) and I am having a baby in 4 days time. Will I still be able to breastfeed with the cortisone in my system? I was told it will remain in my system for 6 weeks. Can it be harmful to my newborn in any way to breastfeed in 4 days time? Thank you.

Expert's Reply

A.

Paediatrician

This dose of Panacort is in fact fairly low. At this dose there will be no adverse effects for your baby when you breast feed. As Panacort is a short acting cortisone, each dose is cleared from your body after 8 hours.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.